Format

Send to

Choose Destination
BMC Pulm Med. 2011 May 23;11:30. doi: 10.1186/1471-2466-11-30.

Multi tyrosine kinase inhibitor dasatinib as novel cause of severe pre-capillary pulmonary hypertension?

Author information

1
Centre for Pulmonary Hypertension, University Medical Centre Hamburg - Eppendorf, 20246 Hamburg, Germany.

Abstract

BACKGROUND:

Pulmonary hypertension (PH) is a life-threatening disease with poor prognosis. Encouraging efforts have been made to target the main vasoproliferative aspects of the disease. Promising emerging therapeutics are tyrosine kinase inhibitors such as imatinib.

CASE PRESENTATION:

Here, we discuss the relevance of previously published cases and add another well-characterised patient who developed pre-capillary PH under long-term therapy with the multi-tyrosine kinase inhibitor dasatinib approved for therapy of chronic myeloic leukaemia (CML) and Philadelphia chromosome positive acute lymphocytic leukaemia (mean time of all patients on dasatinib: 26 months). Hence, we discuss the possibility of dasatinib itself causing PH after long-term therapy and turn specialist's attention to this possible severe side effect.At present, the true incidence of dasatinib-associated PH remains illusive and systematic data regarding haemodynamics are missing.

CONCLUSION:

We therefore recommend systematic screening of dasatinib-treated patients for pulmonary hypertension and subsequent collection of haemodynamic data.

PMID:
21605451
PMCID:
PMC3121732
DOI:
10.1186/1471-2466-11-30
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for BioMed Central Icon for PubMed Central
Loading ...
Support Center